Aug 19, 2008
I started atripla Feb 1 after 2 mos my liver enzymes were normal however 3 mos later the enzymes were 3x the normal amount - I am now on a regime of truvada, norvir, and reytaz and the enzymes are still elevated - what do you feel is causing this situation. I go for a liver ultrasound this weel - Im getting very worried- HELP :)
| Response from Dr. McGovern
I have had patients who develop ALT approximately 3x normal and then over time the enzymes improve. I always check for hepatitis A, B, and C to be certain that there is no other explanation for this finding. If you have chronic viral hepatitis, I would pursue an evaluation for this (eg, liver biopsy).
Mild elevations of ALT without symptoms (eg, right upper quadrant pain, nausea, vomiting, jaundice) would only prompt me to follow the patient serially over time. I would not necessarily stop medications.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is White Bumps On Penis A Sign Of Acute HIV Infection?
- Do People Get AIDS From Sex With A Prostitute?
- Pain In Penis After Licking Penis Worried I Have HIV
- Painful Red Spots After Sex With Hooker Condom Broke Worried I Have HIV
- Swollen Lymph Glands After Touching Penis Worried I Have HIV
- Vomiting After Receiving Oral Sex Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.